MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a visions pv.014p rx catheter was used during a therapeutic peripheral procedure in a dialysis patient with pre-existing stent in the brachial vein with some restenosis.During use, the distal portion of the catheter broke off inside the patient likely due to interaction with stent, and embolized to either the right atrium (ra) or right ventricle (rv).A snare was used for removal, and imaging confirmed that no device fragments were left in the patient.This adverse event and product problem is being submitted because the visions catheter separated and embolized, requiring additional intervention to remove the device.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block a4: weight not available from the facility.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the visions catheter was returned in two pieces.The distal section includes the distal tip, scanner body, and distal shaft portion; measuring approx.21.5 cm in length.The proximal section includes a portion of the distal shaft, proximal shaft, exit port, luer, and catheter connector; measuring approx.134.2 cm in length, to the end the of the working length.Visual inspection found a damaged guidewire exit port and a stretched distal shaft.At the location of separation, the microcables and core wire were exposed, resulting in sharp edges observed.The overall catheter length (155.7 cm) is above the expected working length (148-152 cm), due to the stretched distal shaft.Block h6: the probable cause of the separation during use/handling of the device is the interaction between the catheter and the existing stent.Strain, impact, and forces associated with use can affect the integrity of the device.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
diana melliza galvez
3721 valley centre drive #500
san diego, CA 92130
510933-4541
MDR Report Key22091975
Report Number3008363989-2025-00067
Device Sequence Number8060317
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)250227(17)270227(10)0303417790
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303417790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" GUIDE WIRE.; COOK: 6F INTRODUCER SHEATH.; PHILIPS: INTRASIGHT CONSOLE.
Patient Age64 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite